Commenced in January 2007
Frequency: Monthly
Edition: International
Paper Count: 30172
Computational Algorithm for Obtaining Abelian Subalgebras in Lie Algebras

Authors: Manuel Ceballos, Juan Nunez, Angel F. Tenorio

Abstract:

The set of all abelian subalgebras is computationally obtained for any given finite-dimensional Lie algebra, starting from the nonzero brackets in its law. More concretely, an algorithm is described and implemented to compute a basis for each nontrivial abelian subalgebra with the help of the symbolic computation package MAPLE. Finally, it is also shown a brief computational study for this implementation, considering both the computing time and the used memory.

Keywords: Solvable Lie algebra, maximal abelian dimension, algorithm.

Digital Object Identifier (DOI): doi.org/10.5281/zenodo.1077249

Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 925

References:


[1] J.C. Benjumea, F.J. Echarte, J. N'u˜nez and A.F. Tenorio, "An Obstruction to Represent Abelian Lie Algebras by Unipotent Matrices," Extracta Math., vol. 19, pp. 269-277, 2004.
[2] J.C. Benjumea, J. N'u˜nez and A.F. Tenorio, "The Maximal Abelian Dimension of Linear Algebras formed by Strictly Upper Triangular Matrices," Theor. Math. Phys., vol. 152, pp. 1225-1233, 2007.
[3] M. Ceballos, J. N'u˜nez and A.F. Tenorio, "The Computation of Abelian Subalgebras in the Lie Algebra of Upper-Triangular Matrices," An. St. Univ. Ovidius Constanta, vol. 16, pp. 59-66, 2008.
[4] M. Krawtchouk, "U¨ ber vertauschbare Matrizen," Rend. Circolo Mat. Palermo Serie I, vol. 51, pp. 126-130, 1927.
[5] T.J. Laffey, "The minimal dimension of maximal commutative subalgebras of full matrix algebras," Linear Alg. Appl., vol. 71, pp. 199-212,1985.
[6] D.A. Suprunenko and R.I. Tyshkevich, "Commutative Matrices". New York: Academic Press, 1968.
[7] A.F. Tenorio, "Solvable Lie Algebras and Maximal Abelian Dimensions," Acta Math. Univ. Comenian. (N.S.), vol. 77, pp. 141-145, 2008.
[8] J.-L. Thiffeault and P.J. Morrison, "Classification and Casimir Invariants of Lie-Poisson Brackets," Phys. D, vol. 136, pp. 205-244, 2000.
[9] V.S. Varadarajan, "Lie Groups, Lie Algebras and Their Representations". New York: Springer, 1984.